Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Took 24 units of novorapid instead of lantus, have Bol reading of 2.4. Can I take lantus while traveling?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2267 Questions
Just took 24 units of novorapid instead of lantus, have Bol reading of 2.4 am treating now but do I also take lantus while treating low bsl
Posted Wed, 28 Aug 2013 in Diabetes
Answered by Dr. Ram Choudhary 11 minutes later
Thanks for posting your query.
The Novorapid is fast acting insulin and you have taken fairly high dose, it may cause hypoglycemia and loss of consciousness during ensuing 3--4 hours time so you must be with someone you know to arrange medical help if need arises.
You should take 10gms of glucose powder orally every hour for next 3-4 hours. Then if everything fine you can have your regular dose of lantus.
You should be careful in future not to do suchh mistakes because such mistakes may threaten the life.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor